MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY, QJP
Catalog Number BMK6F105M
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra catheter, and a guidewire.During the procedure, the physician experienced resistance while advancing the benchmark over the catheter and guidewire.The physician found that the benchmark was fractured at the mid-shaft and therefore, the benchmark was removed.No additional information was provided regarding the completion of the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by the distributor on 10/17/2023: 1.Section b.Box 5.Describe event or problem evaluation of the returned benchmark confirmed a fracture at the mid-shaft and revealed kinks near the fracture.If the device is advanced against resistance, damage such as kinks and a subsequent fracture may occur.Evaluation also revealed a kink and ovalization along the distal end.If the peel-able sheath is not used to protect the distal end of the benchmark during advancement, damage such as ovalization may occur.This damage may have contributed to resistance during advancement.Further evaluation also revealed a kink near the hub.This damage was likely incidental to the complaint and may have occurred during return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the cerebral artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra catheter, and a guidewire.During the procedure, the physician experienced resistance while advancing the benchmark over the guidewire.The physician noticed that blood was leaking from one side of the benchmark and subsequently found that the benchmark was fractured at the mid-shaft.Therefore, the benchmark was removed.The procedure was completed using a new benchmark, the same catheter, and the same guidewire.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 mfr report and is being included on this follow-up #02 mfr report:3005168196-2023-00465.1.Section h.Box 6.Conclusions code 1 h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #01 mfr report:3005168196-2023-00465.1.Section d.Box 4.Unique identifier h3 other text : placeholder.
 
Additional Manufacturer Narrative
Please note that the following section was incorrectly reported on the follow-up #03 and is being corrected on this follow-up #04 mfr report:.1.Section h.Box 10./11.Narrative/corrected data (incorrectly referenced follow up #01).

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17940954
Report Number3005168196-2023-00465
Device Sequence Number12371028
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K212838
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2026
Device Catalogue NumberBMK6F105M
Device Lot NumberF00006312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer10/19/2023
01/14/2005
01/14/2005
01/14/2005
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/08/2023
11/22/2023
06/12/2024
06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Date Report Sent to FDA01/01/2005